Alert archive / Florida / Red Flag Warnings in 2008
Red Flag Warning 89, NWS Tallahassee, FL
NWS Tallahassee, FL issued this red flag warning at Oct 1, 2008, 1:30 PM CDT for 16 counties in Florida; 5 counties in Alabama. It took effect at Oct 2, 2008, 11:00 AM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 1, 2008, 1:30 PM CDT (18:30 UTC)
- In effect from
- Oct 2, 2008, 11:00 AM CDT
- Expired
- Oct 2, 2008, 7:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Tallahassee, FL
All 21 counties
Coffee County, AL, Dale County, AL, Geneva County, AL, Henry County, AL, Houston County, AL, Bay County, FL, Calhoun County, FL, Dixie County, FL, Franklin County, FL, Gadsden County, FL, Gulf County, FL, Holmes County, FL, Jackson County, FL, Jefferson County, FL, Lafayette County, FL, Leon County, FL, Madison County, FL, Taylor County, FL, Wakulla County, FL, Walton County, FL, Washington County, FL
The radar
The Tallahassee radar (KTLH), 55 km from the middle of the area, began a volume at 18:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 6.5 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1612 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KTAE 011830 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 230 PM EDT WED OCT 1 2008 ...A RED FLAG WARNING IS NOW IN EFFECT UNTIL 7 PM EDT /6 PM CDT/ THIS AFTERNOON FOR ALL OF THE FLORIDA BIG BEND AND EASTERN FLORIDA PANHANDLE DUE TO RELATIVE HUMIDITIES BELOW 35 PERCENT AND DISPERSION INDICES ABOVE 75... ...A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON FOR SOUTHEAST ALABAMA DUE TO RELATIVE HUMIDITIES BELOW 30 PERCENT COINCIDENT WITH SUSTAINED SURFACE WINDS ABOVE 10 MPH AND KEETCH BYRAM DROUGHT INDICES ABOVE 500... ...A RED FLAG WARNING IS NOW IN EFFECT FROM 12 PM TO 6 PM CDT THURSDAY FOR SOUTHEAST ALABAMA DUE TO LOW RELATIVE HUMIDITY VALUES BELOW 30 PERCENT COINCIDENT WITH SUSTAINED SURFACE WINDS ABOVE 10 MPH AND KEETCH BYRAM DROUGHT INDICES ABOVE 500... ...A RED FLAG WARNING IS NOW IN EFFECT FROM 12 PM EDT /11 AM CDT/ TO 8 PM EDT /7 PM CDT/ FOR ALL OF THE FLORIDA BIG BEND AND EASTERN FLORIDA PANHANDLE DUE TO LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT AND HIGH DISPERSION... ...A FIRE WEATHER WATCH IS NOW IN EFFECT FOR FRIDAY AFTERNOON FOR MUCH OF THE EASTERN FLORIDA PANHANDLE AND FLORIDA BIG BEND DUE TO POSSIBLE LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT... .DISCUSSION...DRIER AIR WILL SURGE INTO THE REGION ON THURSDAY IN THE WAKE OF A COLD FRONT THAT MOVED THROUGH THE REGION ON WEDNESDAY. A PERIOD OF RED FLAG CONDITIONS ARE EXPECTED ON THURSDAY AND POSSIBLY ON FRIDAY FROM THIS DRIER AIRMASS. WINDS WILL NOT BE HIGH ENOUGH TO MEET RED FLAG CRITERIA IN GEORGIA EITHER DAY. A GRADUAL MOISTENING TREND WILL BEGIN BY SATURDAY... HOWEVER SIGNIFICANT RAINFALL IS NOT EXPECTED THROUGH EARLY NEXT WEEK. FLZ007-009>011-013-016>019-026>029-020230- /O.UPG.KTAE.FW.A.0075.081002T1600Z-081003T0000Z/ /O.NEW.KTAE.FW.W.0089.081002T1600Z-081003T0000Z/ /O.NEW.KTAE.FW.A.0076.081003T1700Z-081003T2300Z/ /O.CON.KTAE.FW.W.0088.000000T0000Z-081001T2300Z/ INLAND WALTON-HOLMES-WASHINGTON-JACKSON-CALHOUN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE- 230 PM EDT WED OCT 1 2008 /130 PM CDT WED OCT 1 2008/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT /6 PM CDT/ THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 12 PM EDT /11 AM CDT/ TO 8 PM EDT /7 PM CDT/ THURSDAY... ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT /6 PM CDT/ THIS EVENING. THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ALSO ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM EDT /11 AM CDT/ TO 8 PM EDT /7 PM CDT/ THURSDAY. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED FOR FRIDAY. A RED FLAG WARNING ALSO REMAINS IN EFFECT UNTIL 7 PM EDT /6 PM CDT/ THIS EVENING. LOW RELATIVE HUMIDITIES WILL ACCOMPANY HIGH DISPERSIONS THIS AFTERNOON AND THURSDAY. LONG DURATIONS OF LOW RELATIVE HUMIDITY WILL OCCUR ON THURSDAY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL ENHANCE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ FLZ034-020230- /O.UPG.KTAE.FW.A.0075.081002T1600Z-081003T0000Z/ /O.NEW.KTAE.FW.W.0089.081002T1600Z-081003T0000Z/ /O.NEW.KTAE.FW.A.0076.081003T1700Z-081003T2300Z/ /O.EXA.KTAE.FW.W.0088.081001T1800Z-081001T2300Z/ DIXIE- 230 PM EDT WED OCT 1 2008 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM EDT THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 12 PM TO 8 PM EDT THURSDAY... ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 7 PM EDT THIS EVENING. ANOTHER RED FLAG WARNING HAS BEEN ISSUED FROM 12 PM TO 8 PM EDT THURSDAY. IN ADDITION...A FIRE WEATHER WATCH HAS BEEN ISSUED FOR FRIDAY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL ENHANCE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ FLZ014-015-020230- /O.UPG.KTAE.FW.A.0075.081002T1600Z-081003T0000Z/ /O.NEW.KTAE.FW.W.0089.081002T1600Z-081003T0000Z/ /O.EXA.KTAE.FW.W.0088.081001T1800Z-081001T2300Z/ GULF-FRANKLIN- 230 PM EDT WED OCT 1 2008 /130 PM CDT WED OCT 1 2008/ ...RED FLAG WARNING IN EFFECT UNTIL 7 PM EDT /6 PM CDT/ THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 12 PM EDT /11 AM CDT/ TO 8 PM EDT /7 PM CDT/ THURSDAY... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 7 PM EDT /6 PM CDT/ THIS EVENING. A RED FLAG WARNING HAS ALSO BEEN ISSUED FOR THURSDAY AFTERNOON FROM FROM 12 PM EDT /11 AM CDT/ TO 8 PM EDT /7 PM CDT/. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL ENHANCE FIRE GROWTH POTENTIAL. $$ FLZ012-020230- /O.UPG.KTAE.FW.A.0075.081002T1600Z-081003T0000Z/ /O.NEW.KTAE.FW.W.0089.081002T1600Z-081003T0000Z/ /O.CON.KTAE.FW.W.0088.000000T0000Z-081001T2300Z/ BAY- 130 PM CDT WED OCT 1 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM CDT THURSDAY... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CDT. THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ALSO ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 7 PM CDT THURSDAY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL ENHANCE FIRE GROWTH POTENTIAL. $$ ALZ065>069-020230- /O.UPG.KTAE.FW.A.0075.081002T1700Z-081002T2300Z/ /O.NEW.KTAE.FW.W.0089.081002T1700Z-081002T2300Z/ /O.CON.KTAE.FW.W.0088.000000T0000Z-081001T2300Z/ COFFEE-DALE-HENRY-GENEVA-HOUSTON- 130 PM CDT WED OCT 1 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON... ...RED FLAG WARNING IN EFFECT FROM 12 PM TO 6 PM CDT THURSDAY... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CDT. THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ALSO ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TO 6 PM CDT THURSDAY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ 38-GODSEY
4 follow-up statements
000 WWUS82 KTAE 012352 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 752 PM EDT WED OCT 1 2008 ...A RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 6 PM CDT THURSDAY FOR SOUTHEAST ALABAMA DUE TO LOW RELATIVE HUMIDITY VALUES BELOW 30 PERCENT COINCIDENT WITH SUSTAINED SURFACE WINDS ABOVE 10 MPH AND KEETCH BYRAM DROUGHT INDICES ABOVE 500... ...A RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM EDT /11 AM CDT/ TO 8 PM EDT /7 PM CDT/ FOR ALL OF THE FLORIDA BIG BEND AND EASTERN FLORIDA PANHANDLE DUE TO LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT AND HIGH DISPERSIONS... ...A FIRE WEATHER WATCH REMAINS IN EFFECT FOR FRIDAY AFTERNOON FOR MUCH OF THE EASTERN FLORIDA PANHANDLE AND FLORIDA BIG BEND DUE TO POSSIBLE LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT... .DISCUSSION...DRIER AIR WILL CONTINUE TO SURGE INTO THE REGION ON THURSDAY IN THE WAKE OF A COLD FRONT THAT MOVED THROUGH THE REGION ON WEDNESDAY. A PERIOD OF RED FLAG CONDITIONS ARE EXPECTED ON THURSDAY AND POSSIBLY ON FRIDAY FROM THIS DRIER AIRMASS. WINDS WILL NOT BE HIGH ENOUGH TO MEET RED FLAG CRITERIA IN GEORGIA EITHER DAY. A GRADUAL MOISTENING TREND WILL BEGIN BY SATURDAY... HOWEVER SIGNIFICANT RAINFALL IS NOT EXPECTED THROUGH EARLY NEXT WEEK. FLZ007-009>011-013-016>019-026>029-034-021030- /O.CON.KTAE.FW.W.0089.081002T1600Z-081003T0000Z/ /O.CON.KTAE.FW.A.0076.081003T1700Z-081003T2300Z/ INLAND WALTON-HOLMES-WASHINGTON-JACKSON-CALHOUN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE- 752 PM EDT WED OCT 1 2008 /652 PM CDT WED OCT 1 2008/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM EDT /11 AM CDT/ TO 8 PM EDT /7 PM CDT/ THURSDAY... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM EDT /11 AM CDT/ TO 8 PM EDT /7 PM CDT/ THURSDAY. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED FOR FRIDAY. LOW RELATIVE HUMIDITIES WILL ACCOMPANY HIGH DISPERSIONS ON THURSDAY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL ENHANCE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ FLZ012-014-015-021030- /O.CON.KTAE.FW.W.0089.081002T1600Z-081003T0000Z/ BAY-GULF-FRANKLIN- 752 PM EDT WED OCT 1 2008 /652 PM CDT WED OCT 1 2008/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM EDT /11 AM CDT/ TO 8 PM EDT /7 PM CDT/ THURSDAY... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM EDT /11 AM CDT/ TO 8 PM EDT /7 PM CDT/ THURSDAY... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL ENHANCE FIRE GROWTH POTENTIAL. $$ ALZ065>069-021030- /O.CON.KTAE.FW.W.0089.081002T1700Z-081002T2300Z/ COFFEE-DALE-HENRY-GENEVA-HOUSTON- 652 PM CDT WED OCT 1 2008 ...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 6 PM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TO 6 PM CDT THURSDAY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ 14-MROCZKA
000 WWUS82 KTAE 020748 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 348 AM EDT THU OCT 2 2008 ...A RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 6 PM CDT THIS AFTERNOON FOR SOUTHEAST ALABAMA DUE TO LOW RELATIVE HUMIDITY VALUES BELOW 30 PERCENT COINCIDENT WITH SUSTAINED SURFACE WINDS OF 10 MPH AND KEETCH BYRAM DROUGHT INDICES ABOVE 500... ...A RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM EDT /11 AM CDT/ TO 8 PM EDT /7 PM CDT/ THIS EVENING FOR THE FLORIDA BIG BEND AND EASTERN FLORIDA PANHANDLE DUE TO LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT AND HIGH DISPERSIONS... ...A FIRE WEATHER WATCH REMAINS IN EFFECT FRIDAY AFTERNOON FOR MUCH OF THE EASTERN FLORIDA PANHANDLE AND FLORIDA BIG BEND DUE TO POSSIBLE LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT... .DISCUSSION...DRIER AIR WILL OVERSPREAD THE ENTIRE AREA TODAY IN THE WAKE OF A COLD FRONT THAT MOVED THROUGH ON WEDNESDAY. WINDS WILL NOT BE STRONG ENOUGH TO MEET RED FLAG CRITERIA IN GEORGIA EITHER DAY. A GRADUAL MOISTENING TREND WILL BEGIN BY SATURDAY...HOWEVER SIGNIFICANT RAINFALL IS NOT EXPECTED THROUGH EARLY NEXT WEEK. FLZ007-009>011-013-016>019-026>029-034-021930- /O.CON.KTAE.FW.W.0089.081002T1600Z-081003T0000Z/ /O.CON.KTAE.FW.A.0076.081003T1700Z-081003T2300Z/ INLAND WALTON-HOLMES-WASHINGTON-JACKSON-CALHOUN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE- 348 AM EDT THU OCT 2 2008 /248 AM CDT THU OCT 2 2008/ ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON EDT /11 AM CDT/ TODAY TO 8 PM EDT /7 PM CDT/ THIS EVENING... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM NOON EDT /11 AM CDT/ TODAY TO 8 PM EDT /7 PM CDT/ THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ FLZ012-014-015-021930- /O.CON.KTAE.FW.W.0089.081002T1600Z-081003T0000Z/ BAY-GULF-FRANKLIN- 348 AM EDT THU OCT 2 2008 /248 AM CDT THU OCT 2 2008/ ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON EDT /11 AM CDT/ TODAY TO 8 PM EDT /7 PM CDT/ THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM NOON EDT /11 AM CDT/ TODAY TO 8 PM EDT /7 PM CDT/ THIS EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. $$ ALZ065>069-021930- /O.CON.KTAE.FW.W.0089.081002T1700Z-081002T2300Z/ COFFEE-DALE-HENRY-GENEVA-HOUSTON- 248 AM CDT THU OCT 2 2008 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM CDT THIS AFTERNOON... A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM CDT THIS AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY AND WINDS WILL ENHANCE FIRE GROWTH POTENTIAL. $$ JAMSKI
000 WWUS82 KTAE 021913 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 313 PM EDT THU OCT 2 2008 ...A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON FOR SOUTHEAST ALABAMA DUE TO LOW RELATIVE HUMIDITY VALUES BELOW 30 PERCENT COINCIDENT WITH SUSTAINED SURFACE WINDS OF 10 MPH AND A KEETCH BYRAM DROUGHT INDEX ABOVE 500... ...A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING FOR THE FLORIDA BIG BEND AND EASTERN FLORIDA PANHANDLE DUE TO LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT AND HIGH DISPERSION INDICES... ...A RED FLAG WARNING IS NOW IN EFFECT FOR FRIDAY AFTERNOON FOR MUCH OF THE EASTERN FLORIDA PANHANDLE AND FLORIDA BIG BEND DUE TO EXPECTED LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT... .DISCUSSION...DRY AIR WILL REMAIN IN PLACE INTO THE WEEKEND PRODUCING RED FLAG CONDITIONS IN FLORIDA ONCE AGAIN ON FRIDAY. WINDS WILL NOT BE STRONG ENOUGH TO MEET RED FLAG CRITERIA IN GEORGIA AND THE RELATIVE HUMIDITY WILL NOT BE QUITE LOW ENOUGH IN ALABAMA. RED FLAG CONDITIONS ARE LIKELY AGAIN ON SATURDAY IN MUCH OF NORTHWEST FLORIDA. A GRADUAL MOISTENING TREND WILL BEGIN BY SUNDAY. HOWEVER...SIGNIFICANT RAINFALL IS NOT EXPECTED THROUGH NEXT WEEK. FLZ007-009>011-013-016>019-026>029-034-031130- /O.UPG.KTAE.FW.A.0076.081003T1700Z-081003T2300Z/ /O.NEW.KTAE.FW.W.0090.081003T1700Z-081003T2300Z/ /O.CON.KTAE.FW.W.0089.000000T0000Z-081003T0000Z/ INLAND WALTON-HOLMES-WASHINGTON-JACKSON-CALHOUN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE- 313 PM EDT THU OCT 2 2008 /213 PM CDT THU OCT 2 2008/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 1 PM EDT /12 PM CDT/ TO 7 PM EDT /6 PM CDT/ FRIDAY... THE WARNINGS ARE IN EFFECT DUE TO LONG DURATIONS OF LOW RELATIVE HUMIDITY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ FLZ012-014-015-030000- /O.CON.KTAE.FW.W.0089.000000T0000Z-081003T0000Z/ BAY-GULF-FRANKLIN- 313 PM EDT THU OCT 2 2008 /213 PM CDT THU OCT 2 2008/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING... THE WARNING IS IN EFFECT DUE TO LONG DURATIONS OF LOW RELATIVE HUMIDITY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. $$ ALZ065>069-022300- /O.CON.KTAE.FW.W.0089.000000T0000Z-081002T2300Z/ COFFEE-DALE-HENRY-GENEVA-HOUSTON- 213 PM CDT THU OCT 2 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON... THE WARNING IS IN EFFECT DUE TO A COMBINATION OF LOW RELATIVE HUMIDITY...HIGH KBDI AND 10 MPH WINDS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY AND WINDS WILL ENHANCE FIRE GROWTH POTENTIAL. $$ 18-WOOL
000 WWUS82 KTAE 030004 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 804 PM EDT THU OCT 2 2008 ...A RED FLAG WARNING REMAINS IN EFFECT FOR FRIDAY AFTERNOON FOR MUCH OF THE EASTERN FLORIDA PANHANDLE AND FLORIDA BIG BEND DUE TO EXPECTED LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT... .DISCUSSION...DRY AIR WILL REMAIN IN PLACE INTO THE WEEKEND PRODUCING RED FLAG CONDITIONS IN FLORIDA ONCE AGAIN ON FRIDAY. WINDS WILL NOT BE STRONG ENOUGH TO MEET RED FLAG CRITERIA IN GEORGIA AND THE RELATIVE HUMIDITY WILL NOT BE QUITE LOW ENOUGH IN ALABAMA. RED FLAG CONDITIONS ARE LIKELY AGAIN ON SATURDAY IN MUCH OF NORTHWEST FLORIDA. A GRADUAL MOISTENING TREND WILL BEGIN BY SUNDAY. HOWEVER...SIGNIFICANT RAINFALL IS NOT EXPECTED THROUGH NEXT WEEK. FLZ007-009>011-013-016>019-026>029-034-031000- /O.EXP.KTAE.FW.W.0089.000000T0000Z-081003T0000Z/ /O.CON.KTAE.FW.W.0090.081003T1700Z-081003T2300Z/ INLAND WALTON-HOLMES-WASHINGTON-JACKSON-CALHOUN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE- 804 PM EDT THU OCT 2 2008 /704 PM CDT THU OCT 2 2008/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM EDT /12 PM CDT/ TO 7 PM EDT /6 PM CDT/ FRIDAY... THE RED FLAG WARNING IS IN EFFECT DUE TO AN EXPECTED LONG DURATION OF LOW RELATIVE HUMIDITY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. $$ FLZ012-014-015-030115- /O.EXP.KTAE.FW.W.0089.000000T0000Z-081003T0000Z/ BAY-GULF-FRANKLIN- 804 PM EDT THU OCT 2 2008 /704 PM CDT THU OCT 2 2008/ ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING IS NO LONGER IN EFFECT. $$ 14-MROCZKA
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Oct 1, 8:10 AM CDT, 5 hours 20 minutes earlier.
Area forecast discussion, Oct 1, 8:10 AM CDT, 5 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
910 AM EDT WED OCT 1 2008
.DISCUSSION...THE COLD FRONT IS JUST ABOUT TO EXIT THE CWA TO THE SE
AS OF 13Z AND IS NICELY DELINEATED BY THE ROPE CLOUD SEEN ON VISIBLE
SATELLITE IMAGERY. TODAY WILL BE A WARM DAY...BUT NOT AS HOT AS
YESTERDAY WHEN VIRTUALLY EVERY LOCATION REACHED THE LOWER 90S.
HOPEFULLY, THAT WILL BE THE LAST DAY OF WIDESPREAD 90-DEGREE HEAT
FOR THE SEASON. MOST AREAS WILL PEAK IN THE UPPER 80S TODAY...WITH
MID 80S ACROSS OUR NRN ZONES. THESE TEMPS WILL BE ACCOMPANIED BY
LOW HUMIDITY AND PLENTY OF SUNSHINE...JUST LIKE OCT WEATHER IS
SUPPOSED TO BE. THE ONLY UPDATE WE WILL MAKE TO THE FORECAST THIS
MORNING IS TO INCREASE WINDS A BIT.
&&
.MARINE...WINDS PEAKED AT AROUND 15 KNOTS OVERNIGHT JUST AHEAD OF
THE FRONT. WINDS AND SEAS WILL INCREASE ONCE AGAIN OVERNIGHT AS THE
GRADIENT TIGHTENS AND COLD AIR ADVECTION SETS IN. WE CONTINUE TO
FORECAST EXERCISE CAUTION CONDITIONS. WINDS AND SEAS WILL SUBSIDE ON
THURSDAY AND REMAIN BELOW HEADLINE CRITERIA INTO THE WEEKEND AS HIGH
PRESSURE SETTLES ACROSS THE SOUTHEAST. BY LATE IN THE WEEKEND...ELY
FLOW WILL BEGIN TO INCREASE BETWEEN HIGH PRESSURE TO THE NORTH AND
LOW PRESSURE OVER SOUTH FLORIDA.
&&
.AVIATION...ASIDE FROM SOME BRIEF MVFR CONDITIONS AT TLH DHN AND
ABY...VFR CONDITIONS WILL PREVAIL THIS AFTERNOON. WINDS MAY
OCCASIONALLY BECOME GUSTY OUT OF THE NORTHWEST UP TO 18 KT AT THE
TERMINALS THIS AFTERNOON...BUT THESE WINDS WILL DIMINISH AFTER
SUNSET. NO RESTRICTIONS EXPECTED TONIGHT OR TOMORROW MORNING.
&&
.FIRE WEATHER...TODAYS WARNINGS LOOK PRETTY GOOD. WILL NEED TO KEEP
AN EYE ON THE THREE FL ZONES THAT ARENT IN THE WARNING. WITH STRONG
DRY ADVECTION FROM THE NW AND THE ABUNDANCE OF DRY AIR WAITING TO
MIX DOWN PER THE 12Z KTAE SOUNDING, WOULD NOT BE SURPRISED IF GULF
AND FRANKLIN COUNTIES REQUIRE A WARNING. WILL TRY TO MAKE THE CALL
BY NOON. THE WARNING IN AL SHOULD EASILY VERIFY TODAY. IT WILL BE
JUST AS DRY OVER IN GA, BUT THE HIGH WIND CRITERIA NECESSARY TO MEET
RED FLAG CRITERIA THERE PRECLUDE US FROM ISSUING ONE FOR THAT PART
OF OUR CWA. ON THU, EVEN DRIER AIR WILL OVERSPREAD THE AREA IN THE
WAKE OF TODAYS COLD FRONTAL PASSAGE, WITH POTENTIALLY LONG
DURATIONS OF LOW RH. THURSDAYS WATCH FOR OUR FL COUNTIES WILL
LIKELY BE UPGRADED TO A RED FLAG WARNING THIS AFTERNOON. IT WILL BE
A CLOSE CALL FOR SERN AL AS WINDS WILL BE NEAR 10 MPH, AND
THURSDAYS WATCH MAY BE UPGRADED TO A RED FLAG WARNING.
&&
.PREV DISCUSSION...
308 AM EDT WED OCT 1 2008
SHORT TERM (TODAY THROUGH FRIDAY)...DEEP TROUGH OVER THE EASTERN
CONUS IS HELPING TO PUSH A COLD FRONT THROUGH THE DEEP SOUTH THIS
MORNING. AS OF 06Z...THE FRONT WAS SITUATED ROUGHLY FROM COLUMBIA SC
TO JUST SE OF TALLAHASSEE AND MAKING STEADY PROGRESS TO THE
SOUTHEAST. NO WEATHER IS ASSOCIATED WITH THE FRONTAL BOUNDARY...JUST
A WIND SHIFT AND DRIER AIR MASS. HIGH TEMPS THIS AFTERNOON BEHIND
THE FRONT WILL DROP OFF SEVERAL DEGREES FROM MONDAYS LOWER 90S.
TEMPS TO RANGE FROM THE LOWER 80S IN THE NORTHWEST TO THE UPPER 80S
IN THE SOUTHEAST. THICKNESSES WILL FALL FURTHER BY THURSDAY WITH
HIGHS ONLY REACHING AROUND 80 DEGREES ACROSS THE ENTIRE CWA. ONLY
SLIGHT WARMING IS EXPECTED BY FRIDAY AFTERNOON AS THICKNESSES REMAIN
ON THE LOW SIDE.
ALONG WITH THE COOLER AFTERNOON TEMPS WILL COME CRISP EARLY FALL
MORNINGS. LOWS GENERALLY IN THE LOWER 50S THURSDAY MORNING WILL
LIKELY GIVE WAY TO LOWS IN THE MID TO UPPER 40S BY FRIDAY MORNING AS
HIGH PRESSURE SETTLES IN OVER THE SOUTHEASTERN STATES.
WITH HIGH PRESSURE AND DRY AIR IN CONTROL...NO RAIN IS EXPECTED OVER
THE NEXT FEW DAYS WITH CLEAR SKIES DOMINATING.
LONG TERM (FRIDAY NIGHT THROUGH TUESDAY)...A MID LEVEL TROUGH OVER
THE EASTERN U.S. EARLY IN THE PERIOD WILL GRADUALLY LIFT TO THE
NORTHEAST, REPLACED BY A RIDGE FROM THE GULF COAST TO THE MIDWESTERN
STATES. SURFACE HIGH PRESSURE WILL RIDGE SOUTHWARD FROM THE
NORTHEAST U.S. INTO THE SOUTHEAST, PROVIDING A MODERATE EASTERLY
FLOW. THE MEDIUM RANGE MODELS CONTINUE TO SHOW WAVES OF LOW PRESSURE
MOVING NORTHEASTWARD ALONG A STALLED FRONT FROM SRN FL INTO THE
WESTERN ATLANTIC SUNDAY AND MONDAY, WITH MOISTURE GRADUALLY SURGING
UP THE PENINSULA. IT APPEARS THAT MOST OF THE ATLANTIC MOISTURE WILL
REMAIN TO OUR EAST AND SOUTH, WITH POPS CAPPED AT 20 PERCENT ACROSS
THE CWA. THE MOISTURE EVENTUALLY GETS SHUNTED TO THE SOUTHWEST AS A
STRONGER HIGH PRESSURE RIDGE BUILDS OVER THE MID- ATLANTIC STATES BY
WEDNESDAY. LOW TEMPS ON SATURDAY WILL MODERATE FROM THE 50S TO THE
60S BY MONDAY. HIGHS WILL AVERAGE SLIGHTLY ABOVE NORMAL (MIDDLE 80S)
DURING THE PERIOD.
&&
.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE 87 53 81 47 83 / 0 0 0 0 0
PANAMA CITY 85 61 81 60 83 / 0 0 0 0 10
DOTHAN 83 49 80 50 83 / 0 0 0 0 0
ALBANY 85 50 79 48 82 / 0 0 0 0 0
VALDOSTA 87 53 80 49 83 / 0 0 0 0 10
CROSS CITY 88 55 82 50 84 / 0 0 0 0 10
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...RED FLAG WARNING FROM 1 PM TO 6 PM CDT THIS AFTERNOON FOR THE
FOLLOWING ZONES: COFFEE...DALE...GENEVA...HENRY...HOUSTON.
FIRE WEATHER WATCH THURSDAY AFTERNOON FOR THE FOLLOWING ZONES:
COFFEE...DALE...GENEVA...HENRY...HOUSTON.
GA...NONE.
FL...FIRE WEATHER WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY
EVENING FOR THE FOLLOWING ZONES: BAY...CALHOUN...DIXIE...
FRANKLIN...GADSDEN...GULF...HOLMES...INLAND WALTON...
JACKSON...JEFFERSON...LAFAYETTE...LEON...LIBERTY...
MADISON...TAYLOR...WAKULLA...WASHINGTON.
RED FLAG WARNING FROM 2 PM EDT /1 PM CDT/ THIS AFTERNOON TO
7 PM EDT /6 PM CDT/ THIS EVENING FOR THE FOLLOWING ZONES:
BAY...CALHOUN...GADSDEN...HOLMES...INLAND WALTON...JACKSON...
JEFFERSON...LAFAYETTE...LEON...LIBERTY...MADISON...TAYLOR...
WAKULLA...WASHINGTON.
GM...NONE.
&&
AVIATION...GODSEY
PREVIOUS DISCUSSION...CAMP/JAMSKI
REST OF DISCUSSION...WOOLHazardous weather outlook, Oct 1, 3:52 AM CDT, 9 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 452 AM EDT WED OCT 1 2008 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ730-750-755-765-770-775-021000- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 452 AM EDT WED OCT 1 2008 /352 AM CDT WED OCT 1 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... WARM AND DRY CONDITIONS IN THE WAKE OF A COLD FRONT WILL ENHANCE THE SPREAD OF WILDFIRES TODAY. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... A DRY AIRMASS WILL REMAIN IN PLACE THROUGH THE UPCOMING WEEKEND. THIS WILL CONTINUE TO ENHANCE THE SPREAD OF WILDFIRES. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. CAMP
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 1, 1:30 PM CDT | Fire Weather Watch | TAE | Calhoun, Dixie, Gadsden, Holmes, Jackson, Jefferson and 7 more | 25 hr |
Nearby
Red Flag Warnings in Florida, 2008Red Flag Warnings in Alabama, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.